Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


thanks for help (osteo or (avn) or both)
Mar 14, 2002

hi and thanks,it seems that i can tell when this all took place when a med for the lung was gave to me in a shot form 3years ago it started that day pain all over my body stating from legs and no sleep i had to have sleeping pills to putt me out from a week of hell,i had pcp in 97 5Tcells and started 4 norvir twice a day 1 zerit twice a day stoped zerit nerve damage whent to ziagen 1 twice daily fortovase 200mg 3 twice daily (ultrase 2 tmes a day loperamide 2 times a day neurontin 300mg 6 times a day hydrocodone 7.5mg.2 times a day vioxx 25 mg.1 a day trazodone 150mg.1 bedtime alprazolam 1mg 2 a day duragesic patch 50 mcg 1 a day 1cc testosterone a day triglycrides high at 600 so a take tricore i dont like norvir the docs are happy all along the tcell between 400 and 650 with so whats wrong getting off novir or reduce it so the bones can have a chance to recover or what can be done to help osteo-avn please help treat bone death (new hip ); whats next im 38 yrs.old pos 16yrs thanks for the help if not for forum i be lost ;)

Response from Dr. Henry

What is the cause of osteoporosis or osteonecrosis in the setting of HIV infection and its treatment is not clear. It probably is not as simple as just due to one of the HIV medications. It is a good idea in general to get your lipids to a normal range. Often use of ritonavir makes that difficult. Whether you can switch off the ritonavir depends alot on which meds you were on previously, your viral resistance, and what other options you have. Often a switch can be made but sometimes a person is stuck. If you are having bone pain then an X-ray to evaluate may be reasonable. Most patients don't get osteonecrosis (still unusual). If chronic pain is a problem I often have patients see a pain specialist who often has very useful suggestions. KH



Previous
Videx EC and nausea
Next
What percent is 6 weeks?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement